Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Androgel side effect
Sep 30, 2002

I have used Androgel for low testosterone of course, for five months with what seemed to be no problem at all. Recently(this last month), I started to break out in areas(shoulder, upper arm both sides of body)where I apply androgel. Since I suspected this was a problem, I started applying it to the abdominal region as the insert says you can do. Now, I have started to get what appears to be pimples in this area as well.I noticed when I first started using androgel that it made my skin excessively dry, now it seems to be the opposite- or is it possible my skin responds to the ethanol base of the androgel by producing excessive oil???

Any help is appreciated. Will changing to the injectable form solve my problem? As I know a side effect of steroid use can be acne.

Response from Dr. Henry

I have seen patients develop rashes with Androgel as you described. Trying a patch or an injectable form may be worth it in your case (you might also try applying to the scrotum (perhaps half a package inititally) and having your testosterone levels checkied while taking it. KH



Previous
AFTER PEP MUSCLE TWICH
Next
Panic & Anxiety?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement